MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 10015862
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: b braun teva syringe adapter/b braun teva luer lock adapter.No product will be returned per customer.The customer complaint could not be confirmed because the product was discarded and not returned for failure investigation.The root cause of this failure was not identified.
 
Event or Problem Description
It was reported that there was a chemo spill in the outpatient infusion center.The patient required a second infusion due to the doctor not know exactly how much the patient did not receive.The hazardous drug precautions were used for this spill.It is unclear to the staff if the issue was fault of the bd primary short set, or the b braun teva luer lock adapter or the teva syringe adapter not staying on the bd tubing.A puddle of chemo was noticed on the floor under the alaris pump.
 
Additional Manufacturer Narrative
Correction to:b4.
 
Event or Problem Description
It was reported that there was a albumin-bound docetaxel (chemotherapy) spill that was infusing through a shorter primary set attached to another primary set infusing 0.9% normal saline.There was possible aerosolized chemotherapy exposure.The affected patient, as well as other patients and nurses, were evacuated from the infusion suite per protocol.Based on the observation of amount of chemotherapy on the floor, the tubing leaked at connection site between the shorter tubing with the other tubing below the pump.The leak occurred slowly during infusion.After hazardous drug precautions were used to clean up the spill, the patient required a second infusion of chemotherapy due to the doctor not knowing exactly how much the patient did not receive.Patient was discharged after receiving the second bag and remainder of prescribed chemotherapy regiment.There were no serious injuries caused to any patients or nurses from the event.
 
Additional Manufacturer Narrative
Continued from d11-b braun teva syringe adapter;b braun teva luer lock adapter additional information added to: a2,a3,a4,b3,b7,d4,h4.****************************************************************************************.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer complaint of tubing leak could not be confirmed due to the product was not returned for failure investigation.A photo provided of the infusion set connection was provided by the customer.However, no leaks could be observed per photo provided by customer.The root cause of this failure was not identified as no product was returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
******correction to: e2=yes, e3=nurse, g3=health professional (delete "other"), g4 for supplemental pr 353955 should be (b)(6) 2020 (not 30jan2020).********.
 
Event or Problem Description

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9712489
Report Number9616066-2020-00503
Device Sequence Number2482821
Product Code FPA
UDI-Device Identifier10885403221866
UDI-Public10885403221866
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model Number10015862
Device Catalogue Number10015862
Device Lot Number19115290
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date02/14/2020
Supplement Report FDA Received Date03/04/2020
03/12/2020
03/17/2020
03/19/2020
04/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
10013889, THERAPY DATE UNKNOWN
Patient Age66 YR
Patient Weight63